Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 213, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2008, 4:28 AM CDT for Fulton County, Knox County, Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 4:28 AM CDT (09:28 UTC)
- Expired
- Jul 21, 2008, 5:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:50 AM CDT | TSTM WND DMG | 1 W Fiatt, IL | NUMEROUS TREES WERE BLOWN DOWN. A WALL WAS BLOWN OUT ON A METAL SIDED...WOOD FRAMED GARAGE. |
| Jul 21, 5:10 AM CDT | TSTM WND DMG | Canton, IL | INSIDE THE CITY OF CANTON REPORTS OF TREES AND TREE LIMBS DOWN ACROSS THE CITY. POWER OUTAGES ARE ALSO REPORTED. |
| Jul 21, 5:10 AM CDT | TSTM WND GST 60 | Canton, IL | ESTIMATED WIND SPEED 60MPH, WITH GUSTS OVER 75 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 210928
SVRILX
ILC057-095-211015-
/O.NEW.KILX.SV.W.0213.080721T0928Z-080721T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
428 AM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 515 AM CDT.
* AT 428 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF ABINGDON...OR ABOUT 12 MILES SOUTHEAST OF MONMOUTH...AND
WAS MOVING SOUTHEAST AT 41 MPH.
* LOCATIONS IMPACTED INCLUDE...
AVON...
LONDON MILLS...
FAIRVIEW...
CUBA...
CANTON...
ST. DAVID...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4071 8999 4064 8998 4063 8988 4060 8988
4059 8987 4054 8988 4042 8998 4054 9045
4092 9044
TIME...MOT...LOC 0928Z 295DEG 36KT 4073 9047
$$
SMITH4 follow-up statements
000
WWUS53 KILX 210937
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
437 AM CDT MON JUL 21 2008
ILC057-095-211015-
/O.CON.KILX.SV.W.0213.000000T0000Z-080721T1015Z/
FULTON-KNOX-
437 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN KNOX AND NORTHERN FULTON COUNTIES...
AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ST. AUGUSTINE...OR ABOUT 17 MILES SOUTH OF GALESBURG...MOVING
SOUTHEAST AT 41 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ELLISVILLE...
LONDON MILLS...
FAIRVIEW...
FIATT...
MIDDLE GROVE...
CUBA...
CANTON...
NORRIS...
ST. DAVID...
BRYANT...
DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4071 8999 4064 8998 4063 8988 4060 8988
4059 8987 4054 8988 4042 8998 4054 9045
4092 9044
TIME...MOT...LOC 0937Z 295DEG 36KT 4069 9037
$$
SMITH000
WWUS53 KILX 210949
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
450 AM CDT MON JUL 21 2008
ILC057-095-211015-
/O.CON.KILX.SV.W.0213.000000T0000Z-080721T1015Z/
FULTON-KNOX-
450 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN KNOX AND NORTHERN FULTON COUNTIES...
AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 2 MILES NORTHWEST OF ELLISVILLE...OR ABOUT 16 MILES WEST OF
CANTON...MOVING SOUTHEAST AT 41 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MIDDLE GROVE...
FIATT...
CUBA...
CANTON...
NORRIS...
DUNFERMLINE...
ST. DAVID...
BRYANT...
BANNER...
LITTLE AMERICA...
OTHER LOCATIONS AFFECTED INCLUDE...ST. AUGUSTINE...LONDON MILLS...
FAIRVIEW...DELONG...AVON AND ABINGDON.
DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4071 8999 4064 8998 4063 8988 4060 8988
4059 8987 4054 8988 4042 8998 4054 9045
4092 9044
TIME...MOT...LOC 0950Z 295DEG 36KT 4062 9026
$$
SMITH000
WWUS53 KILX 211000
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
500 AM CDT MON JUL 21 2008
ILC057-095-211015-
/O.CON.KILX.SV.W.0213.000000T0000Z-080721T1015Z/
FULTON-KNOX-
500 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHEASTERN KNOX AND NORTHERN FULTON COUNTIES...
AT 456 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR FIATT...OR ABOUT 8 MILES WEST OF CANTON...MOVING
SOUTHEAST AT 41 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CANTON...
NORRIS...
DUNFERMLINE...
ST. DAVID...
BRYANT...
BANNER...
LITTLE AMERICA...
OTHER LOCATIONS AFFECTED INCLUDE...MIDDLE GROVE...LONDON MILLS...
FAIRVIEW...ELLISVILLE AND CUBA.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4071 8999 4064 8998 4063 8988 4059 8987
4054 8988 4042 8998 4052 9037 4082 9023
TIME...MOT...LOC 1000Z 295DEG 36KT 4057 9014
$$
SMITH000
WWUS53 KILX 211016
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
517 AM CDT MON JUL 21 2008
ILC057-095-211027-
/O.EXP.KILX.SV.W.0213.000000T0000Z-080721T1015Z/
FULTON-KNOX-
517 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX AND NORTHERN
FULTON COUNTIES EXPIRED AT 515 AM CDT...
AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4071 8999 4064 8998 4063 8988 4059 8987
4054 8988 4042 8998 4052 9037 4082 9023
TIME...MOT...LOC 1000Z 295DEG 36KT 4057 9014
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:17 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 21, 2:17 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 217 AM CDT MON JUL 21 2008 .DISCUSSION... ISSUED 217 AM CDT MON JUL 21 2008 MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION AND POTENTIAL FOR HEAVY RAINFALL TODAY AND TONIGHT. SYNOPTIC SET-UP REMAINS UNCHANGED FROM THE PAST FEW DAYS...WITH STATIONARY BOUNDARY EXTENDING FROM THE GREAT LAKES WESTWARD INTO NEBRASKA. VERY WARM AND HUMID AIRMASS IN PLACE SOUTH OF THIS BOUNDARY...AS CHARACTERIZED BY DEWPOINTS IN THE LOWER 70S ACROSS CENTRAL ILLINOIS. ALOFT...RIDGE REMAINS ANCHORED OVER THE CENTRAL AND SOUTHERN PLAINS...WHILE W/NW FLOW PREVAILS ACROSS THE MIDWEST. NUMEROUS WAVES ARE EMBEDDED WITHIN THE FLOW...WITH ONE CURRENTLY TRACKING ACROSS SOUTH DAKOTA/NEBRASKA AND ANOTHER POISED FURTHER NORTH ACROSS SOUTHERN MANITOBA. SHORT TERM...TODAY THROUGH WEDNESDAY LARGE COMPLEX OF THUNDERSTORMS IS CURRENTLY ONGOING ACROSS EASTERN NEBRASKA INTO WESTERN IOWA...IN ASSOCIATION WITH APPROACHING UPPER WAVE AND 30 T0 35KT 850MB JET STREAK. THIS FEATURE IS TRACKING E/SE ALONG A THETA-E AXIS STRETCHING FROM NEBRASKA TOWARD WEST-CENTRAL ILLINOIS. CORFIDI VECTORS INDICATE AN E/SE TRAJECTORY...AND LATEST SATELLITE/RADAR LOOPS CONFIRM THIS MOVEMENT AS WELL. ADDITIONAL CONVECTION HAS DEVELOPED FURTHER EAST ACROSS CENTRAL IOWA AND THIS WILL LIKELY CONGEAL WITH THE MAIN STORM COMPLEX OVER THE NEXT FEW HOURS. 00Z 21 JUL MODELS HANDLE THE CONVECTION FAIRLY WELL...ALTHOUGH BASED ON LATEST OBS...THINK THEY MAY NOT BE DROPPING IT FAR ENOUGH TO THE SOUTHEAST. WILL CARRY CATEGORICAL POPS THIS MORNING ALONG AND WEST OF THE I-55 CORRIDOR...WITH LIKELY POPS FURTHER EAST TO THE INDIANA BORDER. WILL MAINTAIN ONLY CHANCE POPS ACROSS THE FAR SOUTHEAST CWA AT THIS TIME. ALL MODELS PUSH THE MCS INTO INDIANA BY AROUND MIDDAY...LEADING TO A LULL IN THE PRECIP ACROSS CENTRAL ILLINOIS. BIG QUESTION WILL BE WHEN AND WHERE ADDITIONAL CONVECTION WILL FIRE LATER IN THE AFTERNOON. 4KM NMM-WRF PUSHES AN OUTFLOW BOUNDARY THROUGH THE ENTIRE CWA AND AS A RESULT NO STORMS RE-DEVELOP. MEANWHILE...24KM WRF FROM THE U OF I SUGGESTS DEVELOPMENT ON AN OLD OUTFLOW BOUNDARY STRETCHING FROM NEAR JACKSONVILLE TO AROUND EFFINGHAM AFTER 21Z. THINK THIS IS A MORE PLAUSIBLE SOLUTION...SO WILL FOLLOW IT MORE CLOSELY. GIVEN UNCERTAINTY OF EXACT BOUNDARY LOCATIONS...WILL CARRY CHANCE POPS ACROSS THE BOARD THIS AFTERNOON. LOW-LEVEL JET STRENGTHENS AGAIN TONIGHT...RESULTING IN THE DEVELOPMENT OF ANOTHER MCS. BASED ON BEST THERMAL/MOISTURE ADVECTION PARAMETERS...MOST FAVORED GENESIS LOCATION WOULD BE ACROSS NORTHERN MISSOURI...WITH AN E/SE TRACK ALONG THETA-E AXIS/OUTFLOW BOUNDARY INTO ILLINOIS BY LATE EVENING INTO THE OVERNIGHT HOURS. NAM-WRF SEEMS TO HAVE A GOOD HANDLE ON THIS SCENARIO...SO WILL FOCUS HIGHEST POPS ACROSS THE SOUTHERN CWA...MAINLY ALONG AND SOUTH OF A JACKSONVILLE TO MATTOON LINE WHERE LIKELY POPS ARE IN ORDER. FURTHER NORTH...POPS WILL TAPER DOWN TO LOW CHANCE ACROSS THE FAR NORTH...WHERE FORCING WILL BE MUCH WEAKER. ALL MODELS ARE SUGGESTING SYNOPTIC BOUNDARY WILL BE A BIT SLOWER IN IT SOUTHWARD PROGRESSION THAN PREVIOUSLY THOUGHT...WHICH WILL ALLOW RAIN CHANCES TO LINGER ACROSS PARTS OF CENTRAL ILLINOIS INTO TUESDAY. HAVE RAISED POPS INTO THE CHANCE CATEGORY ALONG AND SOUTH OF I-72...WITH ONLY SLIGHT CHANCES FURTHER NORTH. FRONT FINALLY SAGS SOUTHWARD INTO THE OHIO RIVER VALLEY TUESDAY NIGHT AND WEDNESDAY...AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF CANADA. THIS WILL BRING A COOLER AND LESS HUMID AIRMASS INTO CENTRAL ILLINOIS FOR MID-WEEK...WITH HIGHS IN THE LOWER TO MIDDLE 80S AND OVERNIGHT LOWS IN THE LOWER TO MIDDLE 60S. LONG TERM...THURSDAY THROUGH SUNDAY MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN FOR THE END OF THE WEEK...BUT DISAGREE CONCERNING THE FINER DETAILS. BOTH GFS AND ECMWF MAINTAIN AN UNSEASONABLY DEEP UPPER LOW OVER THE EASTERN GREAT LAKES INTO THURSDAY...BUT THEN LIFT THIS FEATURE TO THE NORTHEAST ON FRIDAY. ONCE FLOW BECOMES MORE W/SW...OLD FRONTAL BOUNDARY WILL LIFT BACK NORTHWARD...POTENTIALLY BRINGING RAIN CHANCES BACK INTO CENTRAL ILLINOIS THURSDAY/FRIDAY. ECMWF IS MUCH MORE BULLISH WITH ITS QPF FIELD...WHILE GFS REMAINS LARGELY DRY BOTH DAYS. GIVEN UNCERTAINTY...SEE NO REASON TO RAISE POPS FROM THE CURRENT SLIGHT CHANCES ALREADY IN THE GRIDS. BETTER CHANCE FOR RAIN POTENTIALLY SETTING UP LATE SATURDAY INTO SUNDAY...AS BOTH MODELS ONCE AGAIN DROP A DEEP UPPER LOW INTO THE EASTERN GREAT LAKES...PUSHING ANOTHER STRONG COLD FRONT THROUGH CENTRAL ILLINOIS. BARNES && .AVIATION... ISSUED 1201 AM CDT MON JUL 21 2008 WILL START TAFS OUT WITH 5SM BR AS TEMPS CONTINUE TO COOL CLOSE TO VERY HIGH DEWPOINTS. CONVECTION IS LIKELY TO DEVELOP ALONG A BOUNDARY ACROSS PARTS OF IOWA WITH CONVECTION THEN ROLLING DOWN INTO THE AREA AFTER 09Z. HAVE KEPT VCTS BUT HAVE ADDED 2HR TEMPO GROUP FOR EARLY MORNING FOR WHEN THINK BEST CHC OF THUNDERSTORMS WILL BE. SHOULD BE A BREAK IN PCPN LATE MORINING THEN COULD HAVE SOME THUNDERSTORMS DEVELOP AGAIN IN AFTERNOON DEPENDING ON WHERE ANY OUTFLOW BOUNDARIES SET UP TOMORROW. WILL KEEP VCTS IN AFTERNOON AT ALL SITES FOR THAT. BEST OUTFLOW BOUNDARY SHOULD BE SOUTH OF PIA AND BMI AND COULD BE NEAR SPI...DEC AND CMI. SO HAVE KEPT ANOTHER VCTS FOR THOSE THREE SITES FOR THE EVENING TIME FRAME. WINDS WILL REMAIN VARIABLE AND RELATIVELY LIGHT NEXT 24HRS. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 20, 3:34 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 334 PM CDT SUN JUL 20 2008 ILZ027>031-036>038-040>057-061-211100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 334 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THE COMBINATION OF AIR TEMPERATURES IN THE LOWER TO MIDDLE 90S THIS AFTERNOON ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES IN THE UPPER 90S. DRESS PROPERLY FOR THE HEAT TODAY AND DRINK PLENTY OF FLUIDS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE BETTER CHANCES FOR MORE ORGANIZED AND POSSIBLY SEVERE THUNDERSTORMS WILL BE LATER TONIGHT INTO EARLY MONDAY MORNING AS A COLD FRONT SLIPS SOUTH INTO CENTRAL ILLINOIS. THE PRIMARY THREAT OVERNIGHT WILL BE FROM DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS INTO AT LEAST TUESDAY AS THE COLD FRONT MAKES SLOW PROGRESS SOUTHWARD ACROSS THE STATE. ONCE AGAIN...THE THREAT FOR SEVERE THUNDERSTORMS WILL PREVAIL ACROSS THE AREA ON MONDAY WITH THE PRIMARY THREAT BEING FROM STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE STORM THREAT WILL SHIFT SOUTH OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH. HOWEVER...AS THE BOUNDARY STARTS TO RETURN NORTH AS A WARM FRONT LATE WEDNESDAY NIGHT INTO THURSDAY...THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER ACTIVATION MAY BE REQUIRED LATER THIS EVENING INTO EARLY MONDAY MORNING. ILZ062-063-066>068-071>073-211100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 334 PM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THE COMBINATION OF AIR TEMPERATURES IN THE MIDDLE 90S THIS AFTERNOON ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES APPROACHING 100 DEGREES. DRESS PROPERLY FOR THE HEAT TODAY AND DRINK PLENTY OF FLUIDS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE BETTER CHANCES FOR MORE ORGANIZED AND POSSIBLY SEVERE THUNDERSTORMS WILL BE LATER TONIGHT INTO EARLY MONDAY MORNING AS A COLD FRONT SLIPS SOUTH INTO CENTRAL ILLINOIS. THE PRIMARY THREAT OVERNIGHT WILL BE FROM DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS INTO AT LEAST TUESDAY AS THE COLD FRONT MAKES SLOW PROGRESS SOUTHWARD ACROSS THE STATE. ONCE AGAIN...THE THREAT FOR SEVERE THUNDERSTORMS WILL PREVAIL ACROSS THE AREA ON MONDAY WITH THE PRIMARY THREAT BEING FROM STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE STORM THREAT WILL SHIFT SOUTH OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH. HOWEVER...AS THE BOUNDARY STARTS TO RETURN NORTH AS A WARM FRONT LATE WEDNESDAY NIGHT INTO THURSDAY...THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER ACTIVATION MAY BE REQUIRED LATER THIS EVENING AND INTO EARLY MONDAY MORNING. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:47 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 28 min |
| Jul 21, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 44 min |
| Jul 21, 5:18 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 42 min |
| Jul 21, 5:33 AM CDT | Tornado Warning | ILX | Peoria, Tazewell | 27 min |
| Jul 21, 5:45 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 45 min |
| Jul 21, 5:51 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 39 min |
| Jul 21, 5:52 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 53 min |
| Jul 21, 6:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 42 min |
| Jul 21, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 36 min |
| Jul 21, 6:31 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 26 min |
| Jul 21, 6:39 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 36 min |
| Jul 21, 6:46 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 29 min |
| Jul 21, 7:12 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 48 min |
| Jul 21, 7:44 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.